Alert archive / North Carolina / Beach Hazards Statements in 2020

Beach Hazards Statement 2, NWS Newport/Morehead City, NC

April 19, 20204 counties in North Carolina

NWS Newport/Morehead City, NC issued this beach hazards statement at Apr 19, 2020, 8:24 PM EDT for 4 counties in North Carolina. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
Apr 19, 2020, 8:24 PM EDT (00:24 UTC)
Expired
Apr 21, 2020, 8:00 PM EDT
In force
48 hr
Issued by
NWS Newport/Morehead City, NC

Counties Carteret County, NC, Dare County, NC, Hyde County, NC, Onslow County, NC

The radar

The Morehead City radar (KMHX), 61 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 0.4 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2020-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 233 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2020-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
233 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
620 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
295 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

052 
WHUS42 KMHX 200024
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
824 PM EDT Sun Apr 19 2020

NCZ195-196-199-204-201230-
/O.NEW.KMHX.BH.S.0002.200420T0024Z-200421T0000Z/
West Carteret-East Carteret-Coastal Onslow-Ocracoke Island-
824 PM EDT Sun Apr 19 2020

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH MONDAY EVENING...

* WHAT...Dangerous rip currents and large breaking waves in the 
  surf zone.

* WHERE...Ocracoke Island and Core Banks beaches, and Crystal 
  Coast beaches.

* WHEN...Through Monday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away
  from shore into deeper water. Dangerous shore break can throw a
  swimmer or surfer head first into the bottom causing neck and
  back injuries.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current remain calm.
Don't fight the current. Swim in a direction following the
shoreline. When out of the current, swim back to shore. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for  help.

Shore break occurs when waves break directly on the beach. It is
extremely important to protect your head and neck whenever you
are in breaking waves by keeping your hands in front of you at
all times.

&&

$$

NCZ203-201230-
/O.NEW.KMHX.BH.S.0002.200420T0024Z-200421T0000Z/
Northern Outer Banks-
824 PM EDT Sun Apr 19 2020

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH MONDAY EVENING...

* WHAT...Dangerous rip currents and strong longshore currents in 
  the surf zone.

* WHERE...Northern Outer Banks beaches.

* WHEN...Through Monday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water. Strong longshore currents will 
  create dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current remain calm.
Don't fight the current. Swim in a direction following the
shoreline. When out of the current, swim back to shore. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for  help.

Strong longshore currents can sweep swimmers and surfers into rip
currents, piers, jetties and other hazardous areas. In many
cases, the longshore current is strong enough to prevent swimmers
from being able to keep their feet on the bottom making it
difficult to return to shore.

&&

$$

NCZ205-201230-
/O.NEW.KMHX.BH.S.0002.200420T0024Z-200421T0000Z/
Hatteras Island-
824 PM EDT Sun Apr 19 2020

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH MONDAY EVENING...

* WHAT...Dangerous rip currents, large breaking waves in the surf
  zone south of Cape Hatteras, and strong longshore currents in
  the surf zone north of Cape Hatteras.

* WHERE...Hatteras Island beaches.

* WHEN...Through Monday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water. Dangerous shore break can throw 
  a swimmer or surfer head first into the bottom causing neck 
  and back injuries. Strong longshore currents will create 
  dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current remain calm.
Don't fight the current. Swim in a direction following the
shoreline. When out of the current, swim back to shore. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for  help.

Shore break occurs when waves break directly on the beach. It is
extremely important to protect your head and neck whenever you
are in breaking waves by keeping your hands in front of you at
all times.

Strong longshore currents can sweep swimmers and surfers into rip
currents, piers, jetties and other hazardous areas. In many
cases, the longshore current is strong enough to prevent swimmers
from being able to keep their feet on the bottom making it
difficult to return to shore.

&&

$$
6 follow-up statements
562 
WHUS42 KMHX 200745
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
345 AM EDT Mon Apr 20 2020

NCZ195-196-199-204-201945-
/O.CON.KMHX.BH.S.0002.000000T0000Z-200421T0000Z/
West Carteret-East Carteret-Coastal Onslow-Ocracoke Island-
345 AM EDT Mon Apr 20 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...Dangerous rip currents.

* WHERE...Ocracoke Island and Core Banks beaches, and Crystal 
  Coast beaches.

* WHEN...Through this evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current remain calm.
Don't fight the current. Swim in a direction following the
shoreline. When out of the current, swim back to shore. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help.

&&

$$

NCZ203-205-201945-
/O.CON.KMHX.BH.S.0002.000000T0000Z-200421T0000Z/
Northern Outer Banks-Hatteras Island-
345 AM EDT Mon Apr 20 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...Dangerous rip currents and strong longshore currents in 
  the surf zone.

* WHERE...The beaches north of Hatteras Inlet.

* WHEN...Through this evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water. Strong longshore currents will 
  create dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current remain calm.
Don't fight the current. Swim in a direction following the
shoreline. When out of the current, swim back to shore. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for  help.

Strong longshore currents can sweep swimmers and surfers into rip
currents, piers, jetties and other hazardous areas. In many
cases, the longshore current is strong enough to prevent swimmers
from being able to keep their feet on the bottom making it
difficult to return to shore.

&&

$$
095 
WHUS42 KMHX 201453
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
1053 AM EDT Mon Apr 20 2020

NCZ195-196-199-204-210000-
/O.CON.KMHX.BH.S.0002.000000T0000Z-200421T0000Z/
West Carteret-East Carteret-Coastal Onslow-Ocracoke Island-
1053 AM EDT Mon Apr 20 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Dangerous rip currents.

* WHERE...Ocracoke Island and Core Banks beaches, and Crystal 
  Coast beaches.

* WHEN...Through this evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current remain calm.
Don't fight the current. Swim in a direction following the
shoreline. When out of the current, swim back to shore. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help.

&&

$$

NCZ203-205-210000-
/O.CON.KMHX.BH.S.0002.000000T0000Z-200421T0000Z/
Northern Outer Banks-Hatteras Island-
1053 AM EDT Mon Apr 20 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Dangerous rip currents and strong longshore currents in 
  the surf zone.

* WHERE...The beaches north of Hatteras Inlet.

* WHEN...Through this evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water. Strong longshore currents will 
  create dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current remain calm.
Don't fight the current. Swim in a direction following the
shoreline. When out of the current, swim back to shore. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for  help.

Strong longshore currents can sweep swimmers and surfers into rip
currents, piers, jetties and other hazardous areas. In many
cases, the longshore current is strong enough to prevent swimmers
from being able to keep their feet on the bottom making it
difficult to return to shore.

&&

$$
204 
WHUS42 KMHX 202355
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
755 PM EDT Mon Apr 20 2020

NCZ203-210100-
/O.CAN.KMHX.BH.S.0002.000000T0000Z-200421T0000Z/
Northern Outer Banks-
755 PM EDT Mon Apr 20 2020

...BEACH HAZARDS STATEMENT IS CANCELLED...

There is a moderate risk for rip currents through Tuesday evening.

$$

NCZ195-211200-
/O.EXT.KMHX.BH.S.0002.000000T0000Z-200422T0000Z/
West Carteret-
755 PM EDT Mon Apr 20 2020

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH TUESDAY
EVENING...

* WHAT...Dangerous rip currents.

* WHERE...Bogue Banks beaches.

* WHEN...Through Tuesday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current remain calm.
Don't fight the current. Swim in a direction following the
shoreline. When out of the current, swim back to shore. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help.

&&

$$

NCZ196-199-204-205-211200-
/O.EXT.KMHX.BH.S.0002.000000T0000Z-200422T0000Z/
East Carteret-Coastal Onslow-Ocracoke Island-Hatteras Island-
755 PM EDT Mon Apr 20 2020

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH TUESDAY
EVENING...

* WHAT...Dangerous rip currents and strong longshore currents in 
  the surf zone.

* WHERE...The beaches from Cape Hatteras to Cape Lookout, and 
  Onslow County beaches.

* WHEN...Through Tuesday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water. Strong longshore currents will 
  create dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current remain calm.
Don't fight the current. Swim in a direction following the
shoreline. When out of the current, swim back to shore. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for  help.

Strong longshore currents can sweep swimmers and surfers into rip
currents, piers, jetties and other hazardous areas. In many
cases, the longshore current is strong enough to prevent swimmers
from being able to keep their feet on the bottom making it
difficult to return to shore.

&&

$$
643 
WHUS42 KMHX 210733
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
333 AM EDT Tue Apr 21 2020

NCZ195-220000-
/O.CON.KMHX.BH.S.0002.000000T0000Z-200422T0000Z/
West Carteret-
333 AM EDT Tue Apr 21 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...Dangerous rip currents.

* WHERE...Bogue Banks beaches.

* WHEN...Through this evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current remain calm.
Don't fight the current. Swim in a direction following the
shoreline. When out of the current, swim back to shore. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help.

&&

$$

NCZ196-199-204-205-220000-
/O.CON.KMHX.BH.S.0002.000000T0000Z-200422T0000Z/
East Carteret-Coastal Onslow-Ocracoke Island-Hatteras Island-
333 AM EDT Tue Apr 21 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...Dangerous rip currents and strong longshore currents in 
  the surf zone.

* WHERE...The beaches from Cape Hatteras to Cape Lookout, and 
  Onslow County beaches.

* WHEN...Through this evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water. Strong longshore currents will 
  create dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current remain calm.
Don't fight the current. Swim in a direction following the
shoreline. When out of the current, swim back to shore. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for  help.

Strong longshore currents can sweep swimmers and surfers into rip
currents, piers, jetties and other hazardous areas. In many
cases, the longshore current is strong enough to prevent swimmers
from being able to keep their feet on the bottom making it
difficult to return to shore.

&&

$$
951 
WHUS42 KMHX 211505
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
1105 AM EDT Tue Apr 21 2020

NCZ195-220000-
/O.CON.KMHX.BH.S.0002.000000T0000Z-200422T0000Z/
West Carteret-
1105 AM EDT Tue Apr 21 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS 
EVENING...

* WHAT...Dangerous rip currents.

* WHERE...Bogue Banks beaches.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current remain calm.
Don't fight the current. Swim in a direction following the
shoreline. When out of the current, swim back to shore. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help.

&&

$$

NCZ196-199-204-205-220000-
/O.CON.KMHX.BH.S.0002.000000T0000Z-200422T0000Z/
East Carteret-Coastal Onslow-Ocracoke Island-Hatteras Island-
1105 AM EDT Tue Apr 21 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS 
EVENING...

* WHAT...Dangerous rip currents and strong longshore currents in 
  the surf zone.

* WHERE...The beaches from Oregon Inlet to Cape Lookout, and 
  Onslow County beaches.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water. Strong longshore currents will 
  create dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current remain calm.
Don't fight the current. Swim in a direction following the
shoreline. When out of the current, swim back to shore. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for  help.

Strong longshore currents can sweep swimmers and surfers into rip
currents, piers, jetties and other hazardous areas. In many
cases, the longshore current is strong enough to prevent swimmers
from being able to keep their feet on the bottom making it
difficult to return to shore.

&&

$$
066 
WHUS42 KMHX 220003
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
803 PM EDT Tue Apr 21 2020

NCZ195-196-199-204-205-220115-
/O.EXP.KMHX.BH.S.0002.000000T0000Z-200422T0000Z/
West Carteret-East Carteret-Coastal Onslow-Ocracoke Island-
Hatteras Island-
803 PM EDT Tue Apr 21 2020

...BEACH HAZARDS STATEMENT HAS EXPIRED...

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Apr 19, 7:13 PM EDT, 1 hour 11 minutes earlier.

Area forecast discussion, Apr 19, 7:13 PM EDT, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
713 PM EDT Sun Apr 19 2020

.SYNOPSIS...
A low pressure will cross the area tonight and Monday.
High pressure will then build in through the middle of next week
with yet another storm system approaching late next week.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
As of 7 PM Sunday...Initial batch of precipitation has now moved
mostly north of our CWA at early evening, and based on radar
trends and current high-resolution modeling, have lowered PoPs
for the next several hours as a lull in the precipitation is
expected. Next surface low is taking shape off the northeast
Florida coast and will move up or just inland from the coast
overnight. Precipitation should start to fill back in from the
southwest after 06z with some increase in CAPE values near the
coast by daybreak, along with some decent low-level shear. As a
result, cannot rule out a strong to locally severe thunderstorms
early in the morning, but overall models trends are taking the
best composite parameters (SCP,STP, etc.) more offshore and it
will be interesting to see if this trend continues, which would
lower the overall severe threat with this system. In the meantime,
PoPs ramp back up to categorical toward morning with forecast
minimum temperatures in the upper 50s inland to low/mid 60s
coast with gusty winds developing late.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
As of 330 PM Sun... The most active part of the forecast period will
be Monday morning through early afternoon with the potential of
severe weather with the main threat of damaging winds, few
tornadoes, and hail as the second low merges with the first low
(double-barrel low). The latest guidance has the second low tracking
across ENC from Kenansville across New Bern and into Oregon Inlet,
keeping the highest potential for severe weather south of these
area. If the low tracks farther north, the threat of severe will
expand northward, and the opposite if it tracks south. But based on
the current guidance models are showing cluster of severe
thunderstorms that can lead to supercells with possible tornadoes
embedded within the storm during the morning and transition to a
linear QLCS with embedded tornadoes as well as the low lifts north
and the associated cold front pushes through the area by the
afternoon.

As the low lifts father NE and the cold front pushes through,
northern surge of winds will occur and effect the Outer Banks. At
time issued a Wind Advisory south of Oregon Inlet to Ocracoke.
Otherwise, rain is forecasted to diminish from west to east starting
early afternoon. Expect highs to reach into the low 60s across the
NW section to upper 60s along the coast.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
As of 310 AM Sunday...Weak high pressure builds in its wake Mon
night-early Tue the a a cold front with limited moisture
crosses the area Tue. High pressure builds in briefly Wed. Low
pressure will approach Thu into Fri with widespread
showers/possible thunderstorms expected.

Monday night...The area of low pressure lifts northeast late
Monday with precip coming to an end late Monday afternoon and
sprawling Gulf Coast high pressure building into the area Mon
night.

Tuesday through Saturday...A cold front with limited moisture
crosses the region Tuesday night before high pressure crests
over the region on Wednesday. Have added 20-30% PoPs Tue as
models have been trending wetter with this system. Another
negatively tilted 250 mb trough will swing across the
southeastern US on Thursday spurring cyclogenesis over the TN/OH
valleys. Model consensus is rather impressive for 6 days out
and will continue likely although details will still need to be
ironed out. Based on the current track severe weather is again
possible. Saturday looks to be dry before the next storm system
approaches Sunday.

Temps are expected to near climatology through the period.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
Short Term /through 00Z Tuesday/...
As of 710 PM Sunday...As initial wave of precipitation has moved
north, it has left the area with VFR conditions, except for
occasionally lower ceilings at KOAJ and KISO. Model trends for
this TAF cycle continues as before with widespread lowering of
ceilings after 06z with widespread IFR conditions developing
around 08z-09z, and some LIFR not out of the question with
scattered to numerous showers and a few thunderstorms. The main
severe potential looks to remain mostly east of the TAF sites at
this time, but that could certainly changes as low pressure
emerges from the northeast coast of Florida overnight. Low
ceilings are likely to persist through the end of the TAF,
mainly IFR range, before improving after sunset Monday. Gusty
S/SW winds ahead of the low overnight, become NNW/NW and gusty
behind the low during the late morning and afternoon on Monday.

Long Term /Sunday through Wednesday/...
As of 310 AM Sunday...Sub VFR conditions and gusty winds are
expected Mon as low pressure crosses the area and produces
widespread showers and thunderstorms, especially in the morning
when the storms could become severe. Prevailing VFR Tue though
an isolated shower will be possible in the afternoon as a cold
front crosses the area. VFR continues Wed as high pressure
builds over the area. Sub VFR conditions should develop Thu as
low pressure approaches and produces widespread showers across
the area.

&&

.MARINE...
Short Term /through Monday/...
As of 710 PM Sunday...Winds becoming increasingly gusty over the
central and southern waters with building seas. Low pressure
will track from off the northeast Florida coast to near or just
inland of the NC coast Monday with S/SW winds becoming gusty
overnight and a period of Gale Force winds Monday, particularly
on the backside side of the low with Northerly winds of 25-35
knots with gusts as high as 45 knots Monday afternoon and early
evening. Seas will build to 6-8 ft overnight and peaking 6-10
ft Monday.

Long Term /Monday Night through Thursday/...
As of 310 PM Sunday...Winds diminish rapidly Mon night as high
pressure builds over the waters with seas subsiding to 4-6 ft,
but winds increase to SCA levels in the SW flow ahead of a
approaching cold front with seas building to 5-7 ft. Winds
become N and diminish to 15-20 kt Tue night behind the front.
Winds further decrease to around 10 kt Wed with seas down to 2-4
ft as high pressure builds back over the waters. Low pressure
approaching the area Thu will result in southerly winds
increasing to 20-25 kt and seas building to 5-9 ft.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Wind Advisory from 2 PM to 7 PM EDT Monday for NCZ204-205.
MARINE...Gale Warning from 2 PM to 7 PM EDT Monday for AMZ135.
     Small Craft Advisory from 11 AM to 7 PM EDT Monday for AMZ131-
     230-231.
     Gale Warning from 10 AM to 7 PM EDT Monday for AMZ152-154.
     Gale Warning from 7 AM to 7 PM EDT Monday for AMZ156-158.
     Gale Warning from 1 PM to 7 PM EDT Monday for AMZ150.

&&

SYNOPSIS...MHX
NEAR TERM...CTC
SHORT TERM...BM
LONG TERM...JME/MS
AVIATION...JME/CTC/ML
MARINE...JME/CTC/BM
Hazardous weather outlook, Apr 19, 8:22 PM EDT, 2 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
822 PM EDT Sun Apr 19 2020

NCZ029-044>047-079>081-090>092-094-193-194-198-210030-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven-
Southern Craven-Inland Onslow-
822 PM EDT Sun Apr 19 2020

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Complex low pressure will approach Eastern North Carolina tonight
and move across the region tomorrow morning. Thunderstorms
associated with the low could become severe across southern portions
of the region tonight with damaging winds being the main threat.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A threat of severe thunderstorms will continue over the entire area
tomorrow morning. Damaging winds will remain threat, though an
isolated tornado will also be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ203-210030-
Northern Outer Banks-
822 PM EDT Sun Apr 19 2020

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH MONDAY EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

Complex low pressure will approach Eastern North Carolina tonight
and move across the region tomorrow morning. Thunderstorms
associated with the low could become severe across southern portions
of the region tonight with damaging winds being the main threat.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

A threat of severe thunderstorms will continue over the entire area
tomorrow morning. Damaging winds will remain threat, though an
isolated tornado will also be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ204-205-210030-
Ocracoke Island-Hatteras Island-
822 PM EDT Sun Apr 19 2020

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH MONDAY EVENING...
...WIND ADVISORY IN EFFECT FROM 2 PM TO 7 PM EDT MONDAY...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

Complex low pressure will approach Eastern North Carolina tonight
and move across the region tomorrow morning. Thunderstorms
associated with the low could become severe across southern portions
of the region tonight with damaging winds being the main threat.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   Wind Advisory.

A threat of severe thunderstorms will continue over the entire area
tomorrow morning. Damaging winds will remain threat, though an
isolated tornado will also be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ195-196-199-210030-
West Carteret-East Carteret-Coastal Onslow-
822 PM EDT Sun Apr 19 2020

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH MONDAY EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

Complex low pressure will approach Eastern North Carolina tonight
and move across the region tomorrow morning. Thunderstorms
associated with the low could become severe across southern portions
of the region tonight with damaging winds being the main threat.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

A threat of severe thunderstorms will continue over the entire area
tomorrow morning. Damaging winds will remain threat, though an
isolated tornado will also be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 7:20 PM EDTGale WarningMHX30 hr
Apr 20, 7:20 PM EDTSmall Craft AdvisoryMHX42 hr

Nearby

Beach Hazards Statements in North Carolina, 2020Every beach hazards statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.